Alert archive / Missouri / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 68, NWS Springfield, MO

May 20, 20135 counties in Missouri

NWS Springfield, MO issued this severe thunderstorm warning at May 20, 2013, 3:16 PM CDT for 5 counties in Missouri. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 20, 2013, 3:16 PM CDT (20:16 UTC)
Expired
May 20, 2013, 4:00 PM CDT
In force
44 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Benton County, MO, Cedar County, MO, Hickory County, MO, Polk County, MO, St. Clair County, MO

The radar

The Springfield radar (KSGF), 74 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 20, 12:46 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.3 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2013-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2013-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-445 J/kg
Mixed-layer LCL
1092 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

048 
WUUS53 KSGF 202016
SVRSGF
MOC015-039-085-167-185-202100-
/O.NEW.KSGF.SV.W.0068.130520T2016Z-130520T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
316 PM CDT MON MAY 20 2013

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL BENTON COUNTY IN CENTRAL MISSOURI...
  EAST CENTRAL CEDAR COUNTY IN SOUTHWEST MISSOURI...
  HICKORY COUNTY IN CENTRAL MISSOURI...
  NORTHWESTERN POLK COUNTY IN SOUTHWEST MISSOURI...
  SOUTHEASTERN ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI...

* UNTIL 400 PM CDT

* AT 311 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  HUMANSVILLE...AND MOVING NORTHEAST AT 50 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
           DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  ARNICA...CAPLINGER MILLS...COLLINS...CROSS TIMBERS...DUNNEGAN...
  EDWARDS...ELKTON...FLEMINGTON...FRISTOE...HERMITAGE...
  HUMANSVILLE...NEMO...PITTSBURG...PRESTON...QUINCY...WEAUBLEAU AND
  WHEATLAND.

THIS WARNING ALSO INCLUDES POMME DE TERRE LAKE...POMME DE TERRE STATE
PARK AND TRUMAN LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING
FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.

LAT...LON 3796 9306 3790 9308 3790 9318 3781 9319
      3765 9371 3780 9381 3817 9319
TIME...MOT...LOC 2015Z 241DEG 42KT 3779 9360

HAIL...1.00IN
WIND...60MPH

$$

GRIFFIN
2 follow-up statements
398 
WWUS53 KSGF 202027
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
327 PM CDT MON MAY 20 2013

MOC039-167-202037-
/O.CAN.KSGF.SV.W.0068.000000T0000Z-130520T2100Z/
CEDAR MO-POLK MO-
327 PM CDT MON MAY 20 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN POLK AND EAST
CENTRAL CEDAR COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING
FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.

LAT...LON 3798 9307 3781 9349 3781 9357 3783 9358
      3783 9360 3790 9364 3796 9356 3817 9319
TIME...MOT...LOC 2027Z 241DEG 42KT 3789 9346

$$

MOC015-085-185-202100-
/O.CON.KSGF.SV.W.0068.000000T0000Z-130520T2100Z/
BENTON MO-HICKORY MO-ST. CLAIR MO-
327 PM CDT MON MAY 20 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
ST. CLAIR...HICKORY AND SOUTH CENTRAL BENTON COUNTIES UNTIL 400 PM
CDT...

AT 324 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WEAUBLEAU...
AND MOVING NORTHEAST AT 50 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
COLLINS...CROSS TIMBERS...EDWARDS...ELKTON...FRISTOE...HERMITAGE...
PRESTON...WEAUBLEAU AND WHEATLAND.

THIS WARNING ALSO INCLUDES POMME DE TERRE LAKE...POMME DE TERRE STATE
PARK AND TRUMAN LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING
FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.

LAT...LON 3798 9307 3781 9349 3781 9357 3783 9358
      3783 9360 3790 9364 3796 9356 3817 9319
TIME...MOT...LOC 2027Z 241DEG 42KT 3789 9346

HAIL...1.00IN
WIND...60MPH

$$
040 
WWUS53 KSGF 202035
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
335 PM CDT MON MAY 20 2013

MOC015-085-185-202045-
/O.CAN.KSGF.SV.W.0068.000000T0000Z-130520T2100Z/
BENTON MO-HICKORY MO-ST. CLAIR MO-
335 PM CDT MON MAY 20 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ST. CLAIR...
HICKORY AND SOUTH CENTRAL BENTON COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING
FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.

LAT...LON 3798 9307 3781 9349 3781 9357 3783 9358
      3783 9360 3790 9364 3796 9356 3817 9319
TIME...MOT...LOC 2035Z 241DEG 42KT 3793 9336

$$

GRIFFIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 2:23 PM CDT, 53 minutes earlier.

Area forecast discussion, May 20, 2:23 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
223 PM CDT MON MAY 20 2013

.MESOSCALE DISCUSSION...

THE INGREDIENTS NECESSARY FOR AN EPISODE OF SEVERE THUNDERSTORMS
ARE COMING TOGETHER OVER EXTREME SOUTHEAST KANSAS AND THE MISSOURI
OZARKS.

DATA UP TO 400MB FROM AN 18Z SPECIAL SOUNDING HAS BEEN
ANALYZED...AND CONFIRMS THAT THE OZARKS AIRMASS IS QUITE MOIST AND
UNSTABLE.

ZERO CAPE BELOW 3 KM WAS MEASURED ON THE SPECIAL SOUNDING...BUT
THIS COULD CHANGE WITH TIME...AS PARTIAL CLEARING OCCURS FROM
SOUTHWEST TO NORTHEAST. THIS PARTIAL CLEARING CAN BE SEEN OVER
NORTHEAST OKLAHOMA ON VISIBLE SATELLITE. OBSERVATIONS AROUND
TULSA SHOWED TEMPERATURES SPIKING INTO THE LOWER 80S ONCE THIS
CLEARING TOOK PLACE. GOOD LOW LEVEL CAPE WOULD EVOLVE IF
TEMPERATURES IN SOUTHERN MISSOURI CAN WARM INTO THE LOWER 80S.

BOTH DEEP LAYER SHEAR IS SUFFICIENT FOR ORGANIZED
THUNDERSTORMS...WHILE LOW LEVEL SHEAR IS STRONG ENOUGH FOR
TORNADOES. HOWEVER...THE 18Z SOUNDING SHOWED A CRITICAL ANGLE OF
AROUND 75 TO 80 DEGREES. IF SURFACE WINDS CAN BACK MORE TO THE
SOUTH SOUTHEAST...THIS WOULD CREATE A BETTER ENVIRONMENT FOR
STREAM WISE VORTICITY INTO FUTURE UPDRAFTS...INCREASING THE RISK FOR
TORNADOES.

WITH DECENT NORMALIZED CAPE WITHIN THE HAIL GROWTH ZONE...HAIL TO
THE SIZE OF GOLF BALLS WILL BE POSSIBLE WITH ANY ROTATING UPDRAFT.
ANY ORGANIZED LINE SEGMENTS COULD PRODUCE DAMAGING WIND GUSTS UP
TO 70 MPH.

ITS GOING TO BE A BUSY AFTERNOON / EVENING.

CRAMER

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 254 AM CDT MON MAY 20 2013

ON GOING CONVECTION ACROSS THE REGION AND THE POTENTIAL FOR
ANOTHER ROUND OF SEVERE WEATHER THIS AFTERNOON AND INTO EARLY
TUESDAY MORNING REMAINED THE FOCUS FOR THE FORECAST.

ONGOING THUNDERSTORMS ACROSS THE OZARKS THIS MORNING WILL BRING
A PERIOD OF HEAVY RAINFALL TO PORTIONS OF SOUTHEASTERN KANSAS AND
THE OZARKS AS STORMS DEVELOP AND MOVE OVER THE SAME LOCATION
THROUGH SUNRISE. SOME LINGERING SHOWERS OR CONVECTION MAY REMAIN
OVER THE AREA THROUGH THE MORNING THOUGH SOME CLEARING SHOULD
OCCUR LATE IN THE MORNING AND INTO THE AFTERNOON.

THE UPPER LOW WILL CONTINUE TO SHIFT SLOWLY EAST ACROSS THE
NORTHERN PLAINS AS ANOTHER JET MAX SWINGS ACROSS THE SOUTHERN
PERIPHERY OF THE AGAIN...NEGATIVELY TILTING SYSTEM. THIS WILL
COMBINE WITH A SLOWLY VEERING LOW LEVEL JET TO ALLOW FOR THE
POTENTIAL FOR QUICKLY DEVELOPING THUNDERSTORMS TO INITIATE ACROSS
EASTERN KANSAS AND EASTERN OKLAHOMA. A FAIRLY STRONG LOW LEVEL JET
WILL BE DEVELOPING ACROSS SOUTHERN OKLAHOMA AS THE ENTRANCE
REGION OF THE UPPER LEVEL JET MOVES OVER THE OZARKS DURING THE
AFTERNOON. THIS WILL PROVIDE AMPLE LIFT ONCE AGAIN FOR THE
DEVELOPMENT OF SEVERE THUNDERSTORMS. THE ONE CONCERN WILL BE THE
DRY LINE. IT HAS CURRENTLY RETREATED FAIRLY FAR WEST OVER WESTERN
OKLAHOMA. WHERE THE STORMS INITIALLY DEVELOP...LIKELY AS
SUPERCELLS ONCE AGAIN...WILL DEPEND ON HOW FAR EAST THE DRY LINE
MAKES IT BEFORE THE DEEP LIFT FROM THE JET STREAK AND LOW LEVEL
JET MOVES OVER THE REGION. STORMS MAY DEVELOP AS FAR WEST AS
WICHITA TO TULSA TO SOMEWHERE NEAR THE MISSOURI AND KANSAS STATE
LINE. THIS WILL HAVE ENORMOUS CONSEQUENCES IN WHAT TYPE OF SEVERE
WEATHER THE OZARKS WILL EXPERIENCE. SOME SHORT TERM ANN LOCAL
MODELS SUGGEST THAT THE STORMS DEVELOP FARTHER WEST AND MOVE
THROUGH THE REGION AS A QLCS OR SQUALL LINE WITH EMBEDDED
MESOVORTICES. IT IS ALSO POSSIBLE THAT A WEAK TO MODERATE CAP
HOLDS THE STORM DEVELOPMENT FARTHER EAST WHICH WOULD SUGGEST THAT
SUPERCELLS MAY BE THE INITIAL MODE.

ADDITIONAL CONCERNS FOR THE AFTERNOON AND TONIGHT WILL BE THE
NUMEROUS OUTFLOW BOUNDARIES LEFT OVER FROM TONIGHT CONVECTION. THIS
ALSO INCLUDES THE RESIDUAL BOUNDARY THAT STORMS ARE MOVING ALONG
THIS MORNING.

MODELS CONTINUE TO INDICATE THAT THE STORMS WILL ULTIMATELY BEGIN
TO TRAIN ACROSS THE REGION. THIS COULD BE IN THE FORM OF TRAINING
SUPERCELLS OR HEAVY RAINFALL PRODUCING STORMS WITH EMBEDDED SEVERE
THUNDERSTORMS. IN EITHER CASE...THE STORMS WILL BE WORKING WITH A
VERY MOIST AIR MASS AGAIN MONDAY WITH PRECIPITABLE WATER VALUES IN
THE 1.5 TO 1.75 INCH RANGE. THIS IN CONJUNCTION WITH STORMS MOVING
OVER THE SAME AREAS WILL LIKELY LEAD TO FLOODING ACROSS THE
OZARKS. THIS LOOKS TO REMAIN FOCUSED ALONG THE INTERSTATE 44
CORRIDOR.

DESPITE THE TYPE OF STORMS OR THE MODE IN WHICH THEY MOVE OVER THE
REGION...THERE REMAINS THE POTENTIAL FOR LARGE HAIL...DAMAGING
WINDS...FLOODING RAINS...AND TORNADOES.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 254 AM CDT MON MAY 20 2013

FOR TUESDAY...MODELS CONTINUE TO STRUGGLE WITH THE TIMING OF THE COLD
FRONTAL PASSAGE. THE UPPER LEVEL LOW WILL REMAIN OVER THE NORTHERN
PLAINS WITH THE POTENTIAL FOR SEVERE THUNDERSTORMS TO DEVELOP ONCE
AGAIN DURING THE DAY. THE PRIMARY AREA OF CONCERN LOOKS TO BE
FOCUSED ALONG AND SOUTH OF INTERSTATE 44...BUT WITH THE DIFFERING
MODEL SOLUTIONS...THE POTENTIAL FOR THUNDERSTORMS REMAIN ACROSS
THE ALL OF THE MISSOURI OZARKS. THE MAIN CONCERN WITH THIS
CONVECTION WOULD BE HAIL AND HEAVY RAINFALL LEADING TO ADDITIONAL
FLOODING AFTER SEVERAL DAYS OF HEAVY RAINS.

THE UPPER LOW WILL FINALLY BE ON THE MOVE TO THE EAST ON THURSDAY
AS AN UPPER LEVEL RIDGE SHIFTS OVER THE AREA FOR THE END OF THE
WEEK AND INTO THE WEEKEND. MODELS DO CONTINUE TO INDICATED SEVERAL
SHORT WAVES MOVING OVER THE RIDGE WITH A LIMITED POTENTIAL FOR
SOME SHOWERS AND THUNDERSTORMS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1255 PM CDT MON MAY 20 2013

A MVFR CLOUD DECK IS CURRENTLY OVER THE AREA EARLY THIS AFTERNOON.
THE CLOUDS SHOULD COVER AND EXPECT VFR CEILINGS TO DEVELOP LATER
THIS AFTERNOON INTO THE OVERNIGHT HOURS. A FEW SHOWER OR STORMS
MAY DEVELOP EARLY THIS AFTERNOON BUT THE BETTER POTENTIAL IS LATE
THIS AFTERNOON INTO THIS EVENING. THERE COULD BE MULTIPLE ROUNDS
INTO OF STORMS PERSISTING INTO THE OVERNIGHT HOURS. IFR
VISIBILITIES WILL BE POSSIBLE WITHIN ANY THUNDERSTORMS. THESE
STORMS WILL ALSO HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE
WITH HEAVY RAINFALL OVERNIGHT.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM 8 PM CDT THIS EVENING THROUGH TUESDAY
     MORNING FOR MOZ055>058-066>071-077>083-088>098-101>106.

KS...FLASH FLOOD WATCH FROM 8 PM CDT THIS EVENING THROUGH TUESDAY
     MORNING FOR KSZ073-097-101.

&&

MESOSCALE...CRAMER
SHORT TERM...HATCH
LONG TERM...HATCH
AVIATION...WISE
Hazardous weather outlook, May 20, 1:14 PM CDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
114 PM CDT MON MAY 20 2013

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-211815-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
114 PM CDT MON MAY 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  ELEVATED TORNADO RISK.
  SIGNIFICANT HAIL RISK.
  SIGNIFICANT THUNDERSTORM WIND DAMAGE RISK.
  ELEVATED FLOODING RISK.
  SIGNIFICANT LIGHTNING RISK.

DISCUSSION...

  STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
  EASTERN KANSAS AND OKLAHOMA ALONG A COLD FRONT DURING THE MID
  AFTERNOON HOURS. SCATTERED STORMS WILL ALSO BE POSSIBLE ACROSS
  THE OUTLOOK AREA AHEAD OF THIS ACTIVITY. THE STORMS ALONG THE
  COLD FRONT WILL SPREAD EAST INTO THE AREA DURING LATE THIS
  AFTERNOON INTO THIS EVENING AND WILL SPREAD EAST THROUGH THE
  OVERNIGHT HOURS. THERE COULD BE MULTIPLE ROUNDS OF STORMS THIS
  EVENING AND TONIGHT.

  SUPERCELLS WILL BE POSSIBLE WITH THIS ACTIVITY WITH HAIL TO THE
  SIZE OF BALLS AND DAMAGING WIND INTO EXCESS OF 60 MPH POSSIBLE.
  THE SUPERCELL TORNADO RISK MAY BE LIMITED SOME BY THE CLOUD
  COVER THAT HAS PERSIST ACROSS THE REGION THIS MORNING AND EARLY
  AFTERNOON. IF BREAKS IN THE CLOUDS OCCUR AND LOW LEVEL INSTABILITY
  CAN INCREASES THIS AFTERNOON AHEAD OF THESE STORMS THE POTENTIAL
  WOULD BE BETTER.

  A LINE OF STORMS WILL LIKELY DEVELOP ACROSS ACROSS KANSAS AND
  OKLAHOMA AND SWEEP ACROSS THE REGION THIS EVENING. DAMAGING
  WINDS IN EXCESS OF 70 MPH WOULD BE POSSIBLE WITH ANY BOWING
  SEGMENTS. THERE WILL ALSO BE A RISK FOR TORNADOES WITHIN THE
  LINE ACROSS THE ENTIRE AREA DUE TO STRONG LOW LEVEL SHEAR.

  IN ADDITION...MULTIPLE ROUNDS OF THUNDERSTORMS MAY RESULT IN
  HEAVY RAINFALL AND FLOODING. RAINFALL AMOUNT FROM ONE TO TWO
  INCHES WILL AGAIN BE POSSIBLE ACROSS ALL OF THE OUTLOOK AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

  THE RISK OF ISOLATED SEVERE WEATHER AND FLOODING WILL LINGER
  INTO TUESDAY FOR MOST OF THE MISSOURI OZARKS. THE PRIMARY
  CONCERNS FOR TUESDAY WOULD BE LARGE HAIL...DAMAGING WINDS AND
  HEAVY RAINFALL .

  A FEW THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND FRIDAY BUT
  SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL BE NEEDED LATER THIS AFTERNOON INTO THIS
  EVENING FOR AREAS WEST OF HIGHWAY 65 AND NORTH OF INTERSTATE 44
  AND ALL OF THE OUTLOOK AREA DURING THE OVERNIGHT HOURS.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

WFO SGF

In the hours before

Local storm report, May 20, 2:13 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
213 PM CDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     HAIL             REEDS                   37.12N 94.17W
05/20/2013  E0.50 INCH       JASPER             MO   POST OFFICE

            DIME SIZED HAIL WAS REPORTED AT THE POST OFFICE

&&

MGRIFFIN
Special weather statement, May 20, 2:35 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
235 PM CDT MON MAY 20 2013

MOZ079-089-090-202000-
GREENE MO-POLK MO-DADE MO-
235 PM CDT MON MAY 20 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GREENE...
SOUTHEASTERN DADE AND SOUTHWESTERN POLK COUNTIES UNTIL 300 PM CDT...

AT 233 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR EVERTON...OR 12 MILES SOUTHEAST OF
GREENFIELD...MOVING NORTHEAST AT 40 MPH. PENNY SIZE HAIL...AND WINDS
AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE ASH GROVE...BRIGHTON...CAVE SPRINGS...
EUDORA...EVERTON...MORRISVILLE...SACVILLE AND WALNUT GROVE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING
FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.

LAT...LON 3728 9361 3728 9370 3733 9374 3757 9349
      3740 9325 3726 9361
TIME...MOT...LOC 1935Z 234DEG 34KT 3732 9365

GRIFFIN
Local storm report, May 20, 2:45 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
245 PM CDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0244 PM     HAIL             ASH GROVE               37.32N 93.58W
05/20/2013  E0.88 INCH       GREENE             MO   AMATEUR RADIO

&&

MGRIFFIN
Local storm report, May 20, 2:50 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
250 PM CDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1206 AM     TORNADO          2 E CARTHAGE            37.18N 94.27W
05/20/2013  F1               JASPER             MO   FIRE DEPT/RESCUE

            NWS STORM SURVEY CONFIRMED A TORNADO TOUCHED DOWN BRIEFLY
            NEAR THE INTERSECTION OF PALIMINO AND 13TH STREET
            APPROXIMATELY 2 MILES EAST OF CARTHAGE. NUMEROUS TREES
            WERE UPROOTED...ALONG WITH POWERLINES BLOWN DOWN AND
            OUTBUILDINGS DESTROYED. TIME OF EVENT ESTIMATED.

&&

SRUNNELS
Special weather statement, May 20, 3:09 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
309 PM CDT MON MAY 20 2013

MOZ079-090-202045-
GREENE MO-POLK MO-
309 PM CDT MON MAY 20 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GREENE AND POLK
COUNTIES UNTIL 345 PM CDT...

AT 307 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR EUDORA...OR 11 MILES SOUTHWEST OF BOLIVAR...
MOVING NORTHEAST AT 35 MPH. NICKEL SIZE HAIL IS EXPECTED WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE ALDRICH...BOLIVAR...BRIGHTON...EUDORA...
HALF WAY...MORRISVILLE...PLEASANT HOPE AND WALNUT GROVE.

OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE POMME DE
TERRE LAKE AND STOCKTON LAKE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING
FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.

LAT...LON 3752 9362 3780 9335 3754 9317 3749 9318
      3735 9357
TIME...MOT...LOC 2009Z 238DEG 31KT 3750 9351

GRIFFIN
Special weather statement, May 20, 3:11 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
311 PM CDT MON MAY 20 2013

MOZ067-068-078-079-202045-
CEDAR MO-HICKORY MO-POLK MO-ST. CLAIR MO-
311 PM CDT MON MAY 20 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CEDAR...NORTHWESTERN
POLK...SOUTHEASTERN ST. CLAIR AND SOUTHWESTERN HICKORY COUNTIES UNTIL
345 PM CDT...

AT 307 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES SOUTH OF ARNICA...OR 4 MILES EAST OF
STOCKTON...MOVING NORTHEAST AT 40 MPH. NICKEL SIZE HAIL IS EXPECTED
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE ARNICA...COLLINS...DUNNEGAN...ELKTON...
FLEMINGTON...HUMANSVILLE...STOCKTON AND WEAUBLEAU.

OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE POMME DE
TERRE LAKE AND STOCKTON LAKE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING
FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.

LAT...LON 3798 9349 3777 9332 3764 9376 3775 9384
TIME...MOT...LOC 2011Z 236DEG 33KT 3773 9369

GRIFFIN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 7:09 PM CDTSevere Thunderstorm WarningSGFNewton36 min
May 19, 9:41 PM CDTFlash Flood WatchSGFBarry, Barton, Benton, Camden, Cedar, Christian and 19 more12 hr
May 19, 10:00 PM CDTSevere Thunderstorm WarningSGFVernon60 min
May 19, 10:41 PM CDTSevere Thunderstorm WarningSGFSt. Clair34 min
May 19, 11:33 PM CDTSevere Thunderstorm WarningSGFBarton, Jasper, Vernon57 min
May 20, 12:04 AM CDTFlash Flood WarningSGFVernon9 hr
May 20, 12:08 AM CDTSevere Thunderstorm WarningSGFCedar, Dade, St. Clair67 min
May 20, 12:13 AM CDTTornado WarningSGFBarton, Dade47 min
May 20, 12:38 AM CDTSevere Thunderstorm WarningSGFBenton, Hickory, Polk52 min
May 20, 12:42 AM CDTTornado WarningSGFPolk33 min
May 20, 1:17 AM CDTSevere Thunderstorm WarningSGFCamden, Dallas43 min
May 20, 4:44 AM CDTFlash Flood WatchSGFBarry, Barton, Benton, Camden, Cedar, Christian and 28 more23 hr
May 20, 4:46 AM CDTAreal Flood AdvisorySGFBarton, Dade, Jasper6 hr
May 20, 5:27 AM CDTRiver Flood WarningSGFVernon3 days
May 20, 8:49 AM CDTRiver Flood WarningSGFVernon4 days
May 20, 8:58 AM CDTAreal Flood WarningSGFVernon6 hr
May 20, 1:51 PM CDTSpecial Weather StatementSGFLawrence24 min
May 20, 2:35 PM CDTSpecial Weather StatementSGFGreene25 min
May 20, 3:09 PM CDTSpecial Weather StatementSGFPolk36 min
May 20, 3:11 PM CDTSpecial Weather StatementSGFCedar34 min
May 20, 3:23 PM CDTSevere Thunderstorm WarningSGFDallas, Hickory, Polk52 min
May 20, 4:08 PM CDTSevere Thunderstorm WarningSGFCamden, Dallas, Laclede52 min
May 20, 4:47 PM CDTSevere Thunderstorm WarningSGFCamden, Maries, Miller, Pulaski28 min
May 20, 5:09 PM CDTSevere Thunderstorm WarningSGFMaries, Miller36 min
May 20, 5:40 PM CDTSevere Thunderstorm WarningSGFMaries20 min
May 20, 5:42 PM CDTTornado WarningSGFBarton33 min
May 20, 6:11 PM CDTSevere Thunderstorm WarningSGFBenton, St. Clair34 min
May 20, 6:14 PM CDTTornado WarningSGFBarton, Cedar, Dade, Vernon46 min
May 20, 6:26 PM CDTSpecial Weather StatementSGFLawrence49 min
May 20, 6:26 PM CDTSevere Thunderstorm WarningSGFJasper, Newton64 min
May 20, 6:33 PM CDTTornado WarningSGFJasper, Newton42 min
May 20, 6:43 PM CDTSevere Thunderstorm WarningSGFChristian, Greene, Lawrence62 min
May 20, 6:47 PM CDTSevere Thunderstorm WarningSGFBenton, Cedar, Dade, Dallas, Hickory, Polk and 1 more43 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.